Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 26, 2014, 03:44:43 AM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643608
  • Total Topics: 48971
  • Online Today: 159
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 130
Total: 133

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Paxil questions  (Read 2242 times)

0 Members and 1 Guest are viewing this topic.

Offline wolfter

  • Member
  • Posts: 4,650
Paxil questions
« on: May 04, 2012, 01:56:06 AM »
I feel like such a "newbie" but have never dealt with anti anxiety issues before.  I had noticed subtle changes to my personality and thoughts patterns after having the cryptococcal meningitis.  I didn't really worry too much as I thought it was the road to recovery from it.

I go from periods of no sleep for days at a time to periods of only wanting to sleep for days at a time.  I've had increased anxiety and panic attacks and my doctor noticed I've appeared to acquire some OCD traits.  I thought that was just due to trying to organize my life. 

He suggested I try an antidepressant and suggested Paxil as he says it is one of the mildest ones.  So weird that I'm having such an issue with this.  Perhaps the stigma is as bad, it not worse than HIV medications.  The majority of my family doesn't believe in mental health issues and I guess the residual affect has left me with in a weird place.  If I start them, I'll totally be in the closet about doing so.  I'll just mix them in with my HIV meds so they won't be noticed. :o

Is there such a thing as using these types of drugs for a short term therapy and then being able to go off of them? 

Appreciate any feedback.

Wolfie
Complacency is the enemy.  ;)  Challenge yourself daily for maximum  return on investment.

Offline tednlou2

  • Member
  • Posts: 4,992
Re: Paxil questions
« Reply #1 on: May 04, 2012, 03:00:18 AM »
I first began having depression issues in highschool.  I used Paxil for a while back then, but didn't like it.  That's just me.  Zoloft caused me to have bad facial muscle twitches and I couldn't get off sexually.  I would rub myself raw.  Although, I'm sure partners enjoyed that I could go an two hours, instead of 2 mins as happens with many teens.  Prozac did work.  I began to feel better, and I didn't have the sexual side-effects, as with the others.  Once I began feeling better, I went off them.  And, was off of them for many years. 

A few years before my dx, I began to feel depressed and began having panic attacks.  However, I didn't go back on depression meds.  A part of that time I was without insurance, so I couldn't afford them.  So, you can use them for a while and then go off them.  But, people who are clinically depressed will often find themselves back where they were.  And, that is what happened with me.   

I hope it works for you.  Let us know how they do for you.   

Offline joemutt

  • Member
  • Posts: 1,042
Re: Paxil questions
« Reply #2 on: May 09, 2012, 11:40:28 PM »
Paxil wouldn't let me come. So I switched to Remeron. But now I stopped anti-d's altogether. Remeron 15 mg. was a huge withdrawal problem though. Be Well.

Offline wolfter

  • Member
  • Posts: 4,650
Re: Paxil questions
« Reply #3 on: May 17, 2012, 04:39:41 AM »
I've been on this for almost 2 weeks now and have noticed a huge difference the last couple of days.  I have an intense calmness that had been missing for a while.  At this point, if just one more pill adds benefits to my life, I see no immediate need to be thining of the day I can stop taking it.

The greatest benefit is that I've stopped feeling like I need to be productive every moment of every day.  I guess this was a carryover from when I thought my days were numbered.  I just tinkered around the yard all day yesterday not really achieving anything, but rather enjoying the sunshine and relaxing.

Thinking of not making my bed today to see if it'll cause me to stress and obsess over it.   ;D

Wolfie
Complacency is the enemy.  ;)  Challenge yourself daily for maximum  return on investment.

Offline tednlou2

  • Member
  • Posts: 4,992
Re: Paxil questions
« Reply #4 on: May 18, 2012, 12:54:50 AM »
Wolfie,

I'm glad it seems to be working for ya.  I'm still waiting for that calm.  I think I'm going to go back to Prozac, which worked for me many years ago.  And, my gastro doc said their office suggests patients not use Cymbalta, if something else will work. 

Even though the bad panic attacks have gotten better, I still get them.  And, I just don't feel at peace.  It is hard to explain, but those who have experienced it will get it.  My brother, the chiropractor, says I'm always so "locked up" and so tense.  I want to get back to where I just feel at ease.  Let us know how it continues to go for you.  And, if it is working, you're right about no need to stop it.

Offline wolfter

  • Member
  • Posts: 4,650
Re: Paxil questions
« Reply #5 on: June 01, 2012, 07:12:13 AM »
Well, one month in now and I'm ready to ditch them.  I'm now worse than before I started taking them.  Gonna discuss it with the dr., I've went from being OCD about many things to having no interest in doing the things I enjoy.  Even working simply feels like going through the motions. 

I was a bit fearful of trying mind altering chemicals anyways, so I'll being checking out the options.

Wolfie
Complacency is the enemy.  ;)  Challenge yourself daily for maximum  return on investment.

Offline tednlou2

  • Member
  • Posts: 4,992
Re: Paxil questions
« Reply #6 on: June 02, 2012, 01:05:54 AM »
Well, one month in now and I'm ready to ditch them.  I'm now worse than before I started taking them.  Gonna discuss it with the dr., I've went from being OCD about many things to having no interest in doing the things I enjoy.  Even working simply feels like going through the motions. 

I was a bit fearful of trying mind altering chemicals anyways, so I'll being checking out the options.

Wolfie

I know with depression meds, you really do have to try different ones and hopefully find one that fits.  My best friend went on Depakote.  He loved it--the way it calmed him.  But, he had to stop taking it, because his grades slipped at school.  He became too chill. 

How severe is your OCD?  I think most people have a little bit of that.  I know I can't stand for a picture frame to be off level, or a rug having some tassels flipped up.  I would get out of bed to straighten wall art that is off level.  But, I think "anal" probably best fits me--no pun intended.  But, it sounds like yours is more severe??  Although, it sounds like the Paxil caused the OCD to go to the other extreme, where you lost interest and didn't care.  Anyway, hope you find something that works for you.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.